MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT; VENTRICULAR (ASSIST) BYPASS
Model Number 103426
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had a bent pin on the power module patient cable and white power lead connection.A controller exchange relieved the issue.
 
Additional Manufacturer Narrative
Related mfr: 2916596-2023-05558.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Section d4: lot # was requested but was not able to be provided.Manufacturer's investigation conclusion: the reported event of a broken pin in the power module patient cable was confirmed via review of the submitted photo.Visual inspection of the submitted photo revealed that a broken male pin was lodged in the system controller¿s white power cable connector, which is consistent with the reported event of broken pin in the patient cable.The downloaded system controller event log file contained approximately 16 days of data (04jul2023 ¿ 20jul2023 per the timestamp), and the downloaded system controller periodic log file contained approximately 11 days of data (09jul2023 ¿ 20jul2023 per the timestamp).The data in the log files did not indicate any issues with the power module patient cable.No atypical alarms were observed in the log file.The pump maintained a speed above the low speed limit (lsl) without issue while the driveline was connected.Additional information provided communicated that patient cable was discarded and would not be returned for analysis.The root cause of the reported event could not be conclusively determined through this analysis.The lot number of the power module patient cable was not reported with the event.Heartmate 3 instructions for use section 8 ¿ ¿equipment storage and care¿ and heartmate 3 patient handbook section 6 ¿ ¿caring for equipment¿ explain how to properly care for the equipment, including the power module patient cable.Heartmate 3 patient handbook section 6 "caring for the equipment" describes how to care for and clean all equipment, including the power module patient cable.This section also explains the importance of protecting the system controller power cables from kinks, sharp bends, and repeated bending.Section 10, entitled ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of heartmate 3 lvad, including inspecting the power module patient cables for damage.This section also informs the user to replace any equipment or system component that appears damaged or worn.The patient handbook and the instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17502192
Report Number2916596-2023-06010
Device Sequence Number2395023
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public00813024010784
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number103426
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer08/11/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American